Oversized Painkiller Tablets Recalled by Watson Laboratories
A nationwide recall was issued by Watson Laboratories Inc. for two lots of hydrocodone bitartrate and APAP tablets, USP 10 mg /500 mg, after a customer complained that some of the painkillers were thicker and darker than the others.
Watson says that the recall was prompted due to concern that the tablets in the recalled lots may exceed the weight specification and contain higher than indicated amounts of the ingredients hydrocodone bitartrate or acetaminophen. No injuries have been reported.
The Food and Drug Administration (FDA) says that high doses of acetaminophen may cause liver toxicity in patients who take other medications containing acetaminophen, patients who have liver dysfunctions, and people who consume three alcoholic beverages a day.
Unintentional ingestion of excessive amounts of hydrocodone may cause side effects such as sedation and respiratory depression in the elderly and those who have severe kidney or liver impairment, or are also taking interacting medications, such as sedatives or certain antidepressants.
Watson voluntarily recalled the lots 519406A and 521759A, which were distributed from June 27 and July 18 to wholesale distributors and retail pharmacies nationwide
If you or someone you know has been harmed by a dangerous drug, contact Sokolove Law for free legal consultation and to find out if a dangerous drug lawyer may be able to help you.